Alert archive / California / Red Flag Warnings in 2012
Red Flag Warning 19, NWS Medford, OR
NWS Medford, OR issued this red flag warning at Sep 14, 2012, 2:40 PM PDT for Modoc County, Siskiyou County, California. It took effect at Sep 15, 2012, 2:00 PM PDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 14, 2012, 2:40 PM PDT (21:40 UTC)
- In effect from
- Sep 15, 2012, 2:00 PM PDT
- Expired
- Sep 15, 2012, 9:00 PM PDT
- In force
- 7 hr
- Issued by
- NWS Medford, OR
Counties Modoc County, CA, Siskiyou County, CA
The radar
The Medford radar (KMAX), 105 km from the middle of the area, began a volume at 21:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 9.7 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2835 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
347 WWUS86 KMFR 142140 RFWMFR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 240 PM PDT FRI SEP 14 2012 CAZ284-285-151300- /O.UPG.KMFR.FW.A.0017.120915T2100Z-120916T0400Z/ /O.NEW.KMFR.FW.W.0019.120915T2100Z-120916T0400Z/ /O.CON.KMFR.FW.W.0018.000000T0000Z-120915T0400Z/ SISKIYOU COUNTY FROM THE CASCADE MOUNTAINS EAST AND SOUTH TO MT SHASTA-MODOC COUNTY EXCEPT FOR THE SURPRISE VALLEY- 240 PM PDT FRI SEP 14 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES FOR FIRE ZONES 284 AND 285... ...RED FLAG WARNING IN EFFECT FROM 2 PM TO 9 PM PDT SATURDAY FOR COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES FOR FIRE ZONES 284 AND 285... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM TO 9 PM PDT SATURDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA: FIRE ZONES 285 AND EASTERN 284. * WIND...SOUTHWEST WINDS 10 TO 15 MPH WITH GUSTS TO 25 MPH. * HUMIDITY...MINIMUM HUMIDITIES OF 7 TO 12 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS WILL CREATE THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH. && $$ VISIT US AT WWW.WEATHER.GOV/MEDFORD STOCKTON
4 follow-up statements
070 WWUS86 KMFR 150434 RFWMFR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 934 PM PDT FRI SEP 14 2012 CAZ284-285-151645- /O.CON.KMFR.FW.W.0019.120915T2100Z-120916T0400Z/ SISKIYOU COUNTY FROM THE CASCADE MOUNTAINS EAST AND SOUTH TO MT SHASTA-MODOC COUNTY EXCEPT FOR THE SURPRISE VALLEY- 934 PM PDT FRI SEP 14 2012 ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM TO 9 PM PDT SATURDAY FOR COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES FOR FIRE ZONES 284 AND 285... * AFFECTED AREA: FIRE ZONES 285 AND 284 * WIND: SOUTHWEST WINDS WILL INCREASE TO 15 TO 20 MPH WITH GUSTS TO 25 TO 30 MPH. * HUMIDITY: MINIMUM HUMIDITIES OF 7 TO 12 PERCENT. * TIMING: WINDS WILL INCREASE SATURDAY AFTERNOON AND CONTINUE THROUGH SATURDAY EVENING. THE STRONGEST WINDS AND LOWEST HUMIDITY WILL BE BETWEEN 1700 AND 1900. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS WILL CREATE THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH. && $$ FB VISIT US AT WWW.WEATHER.GOV/MEDFORD
607 WWUS86 KMFR 151327 RFWMFR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 627 AM PDT SAT SEP 15 2012 CAZ284-285-152300- /O.CON.KMFR.FW.W.0019.120915T2100Z-120916T0400Z/ SISKIYOU COUNTY FROM THE CASCADE MOUNTAINS EAST AND SOUTH TO MT SHASTA-MODOC COUNTY EXCEPT FOR THE SURPRISE VALLEY- 627 AM PDT SAT SEP 15 2012 ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING FOR COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES FOR FIRE ZONES 284 AND 285... * AFFECTED AREA: FIRE ZONES 285 AND 284. * WIND: SOUTHWEST 15 TO 20 MPH WITH GUSTS TO 30 MPH. * HUMIDITY: MINIMUM OF 7 TO 12 PERCENT. * TIMING: WINDS WILL INCREASE THIS AFTERNOON AND CONTINUE THROUGH EARLY EVENING. THE STRONGEST WINDS AND LOWEST HUMIDITY WILL BE BETWEEN 5 AND 7 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS WILL CREATE THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH. && $$ STAVISH VISIT US AT WWW.WEATHER.GOV/MEDFORD
635 WWUS86 KMFR 152151 RFWMFR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 251 PM PDT SAT SEP 15 2012 CAZ284-285-160400- /O.CON.KMFR.FW.W.0019.000000T0000Z-120916T0400Z/ SISKIYOU COUNTY FROM THE CASCADE MOUNTAINS EAST AND SOUTH TO MT SHASTA-MODOC COUNTY EXCEPT FOR THE SURPRISE VALLEY- 251 PM PDT SAT SEP 15 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES FOR FIRE ZONES 284 AND 285...INCLUDING THE MODOC NATIONAL FOREST... * AFFECTED AREA: FIRE ZONES 285 AND 284. * WIND: SOUTHWEST 15 TO 20 MPH WITH GUSTS TO 30 MPH. * HUMIDITY: MINIMUM OF 7 TO 12 PERCENT. * TIMING: WINDS WILL CONTINUE THROUGH EARLY EVENING. THE STRONGEST WINDS AND LOWEST HUMIDITY WILL BE BETWEEN 5 AND 7 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS WILL CREATE THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH. && $$ VISIT US AT WWW.WEATHER.GOV/MEDFORD STOCKTON
024 WWUS86 KMFR 160356 RFWMFR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 856 PM PDT SAT SEP 15 2012 CAZ284-285-160500- /O.EXP.KMFR.FW.W.0019.000000T0000Z-120916T0400Z/ SISKIYOU COUNTY FROM THE CASCADE MOUNTAINS EAST AND SOUTH TO MT SHASTA-MODOC COUNTY EXCEPT FOR THE SURPRISE VALLEY- 856 PM PDT SAT SEP 15 2012 ...RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING FOR COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES FOR FIRE ZONES 284 AND 285...INCLUDING THE MODOC NATIONAL FOREST... THE RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING. $$ VISIT US AT WWW.WEATHER.GOV/MEDFORD
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this red flag warning went out at Sep 14, 9:48 AM PDT, 4 hours 52 minutes earlier.
Area forecast discussion, Sep 14, 9:48 AM PDT, 4 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
948 AM PDT FRI SEP 14 2012
.DISCUSSION...ONLY UPDATE THIS MORNING IS ISSUING A RED FLAG
WARNING FOR GUSTY WINDS AND VERY LOW RH THIS AFTERNOON IN MODOC
AND EASTERN SISKIYOU COUNTY. OTHERWISE...TEMPERATURES REMAIN
FAIRLY FLAT WITH NO PRECIPITATION IN THE SCOPE FOR THE NEXT 7 DAYS.
&&
.PREV DISCUSSION... /ISSUED 205 AM PDT FRI SEP 14 2012/
DISCUSSION...A LARGE, STRONG RIDGE OF HIGH PRESSURE REMAINS
CENTERED OVER THE ROCKY MOUNTAINS. SOME MID-LEVEL MOISTURE HAS
ROTATED UP FROM THE SOUTHWEST BUT THE LOWER LEVELS OF THE
ATMOSPHERE WILL REMAIN VERY DRY. THE EXCEPTION IS THE COASTAL
AREAS. THE STRONG RIDGE HAS COMPRESSED THE MARINE LAYER MAKING IT
RATHER SHALLOW BUT TAKING THE CLOUD DECK DOWN TO THE SURFACE AS
FOG. A WEAK LOW PRESSURE TROUGH WILL APPROACH THE PACIFIC
NORTHWEST COAST TODAY. VERY LITTLE MOISTURE IS ASSOCIATED WITH THE
TROUGH SO NO PRECIPITATION IS EXPECTED BUT IT WILL SUPPRESS THE
ROCKY MOUNTAIN HIGH PRESSURE RIDGE. THE MAIN EFFECT WILL BE A
MODERATION OF TEMPERATURES. AFTERNOON HIGHS WILL CONTINUE TO RUN
BETWEEN 5 AND 10 DEGREES ABOVE NORMAL BUT SHOULD NOT APPROACH
RECORD LEVELS. THE TROUGH WILL ALSO ALLOW THE MARINE LAYER TO
DEEPEN LIFTING MOST OF THE COASTAL FOG BUT ALSO BRINGING MORNING
CLOUDS TO THE UMPQUA BASIN BEGINNING SATURDAY MORNING.
AS THE TROUGH MOVES INTO THE PACIFIC NORTHWEST SATURDAY A SECOND
RIDGE OF HIGH PRESSURE BUILDS OVER THE EASTERN PACIFIC NEAR 140W.
THE BUILDING RIDGE CAUSES THE TROUGH TO STALL OVER THE AREA. ALL
THE FORECAST MODEL GUIDANCE IS IN REMARKABLE AGREEMENT WITH THIS
SOLUTION SO CONFIDENCE IS VERY HIGH. THE MODELS ALSO AGREE ON THE
DEVELOPMENT OF A WEAK LOW PRESSURE AREA UNDER THE RIDGE AROUND 35N
135W. THE MODELS DO BEGIN TO DIFFER WITH WHAT TO DO WITH THE LOW.
IF IT REMAINS BEYOND 130W THERE WILL BE LITTLE EFFECT ON OUR
WEATHER. BUT IF IT MOVES CLOSER TO THE COAST SOME MOISTURE COULD
BE DRAWN UP FROM THE SOUTHWEST. THIS WOULD OCCUR NEXT THURSDAY.
THE FORECAST CONTINUES TO BE DRY FOR ALL AREAS AWAY FROM THE COAST
BUT WHERE THIS LOW GOES IS NOT DEFINITE.
AVIATION...THE LOW LEVEL STRATUS AND FOG CONTINUES TO SURGE
NORTHWARD. CEILINGS AND VISIBILITY WILL REMAIN AT IFR TO LIFR
UNTIL MID MORNING. THE ONSHORE PUSH WILL NOT BE STRONG ENOUGH OR
DEEP ENOUGH TO MAKE IT OVER THE COASTAL MOUNTAINS, SO ALL OTHER
TERMINALS WILL REMAIN VFR THROUGH THE DAY.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
CA...RED FLAG WARNING FROM 2 PM THIS AFTERNOON TO 9 PM PDT THIS
EVENING FOR CAZ083>085.
FIRE WEATHER WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY
EVENING FOR CAZ083>085.
PZ...NONE.
99/99/99The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 14, 9:10 AM PDT | Fire Weather Watch | MFR | Modoc, Siskiyou | 6 hr |
| Sep 14, 9:10 AM PDT | Red Flag Warning | MFR | Modoc, Siskiyou | 12 hr |
Nearby
Red Flag Warnings in California, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.